Missouri, 2024Tornado and Damaging Wind in Missouri, May 13, 2024
May 13, 2024 · NWS SGF · 3 events in 3 counties and zones
A low pressure system moved through the region on May 13, 2024. Thunderstorms developed in the warm sector ahead of the low pressure during the afternoon and evening, producing damaging winds in Ozark County and heavy rain in Greene County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved through the region on May 13, 2024. Thunderstorms developed in the warm sector ahead of the low pressure during the afternoon and evening, producing damaging winds in Ozark County and heavy rain in Greene County. Additionally, a brief EF-0 tornado touched down at the Payne's Valley Golf Course southeast of Hollister, snapping a few small trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 13, 1:44 PM CST, 55 minutes earlier. Its key messages:
- A few strong storms possible this afternoon/evening. Low flooding threat.
- Rain diminishing late today then isolated to scattered showers and storms return on Tuesday. Dry Tuesday night and Wednesday.
- Additional precipitation possible late week.
Area forecast discussion, May 13, 1:44 PM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
244 PM CDT Mon May 13 2024
.KEY MESSAGES...
- A few strong storms possible this afternoon/evening. Low
flooding threat.
- Rain diminishing late today then isolated to scattered showers
and storms return on Tuesday. Dry Tuesday night and
Wednesday.
- Additional precipitation possible late week.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 233 PM CDT Mon May 13 2024
A low pressure system will continue to move through the region
today before moving out on Tuesday. In the warm sector ahead of
the low this afternoon/evening, isolated to scattered showers
and storms are expected, as we could see a few strong to severe
thunderstorms given MUCAPE values up to 1,000-1,500 J/kg and
0-6km shear of up to 30-35 kts. Overall, expect organization to
be limited, which should limit severe threats to hail up to 1
inch in diameter and gusts less than 60 mph in the very
strongest storms.
Very localized flooding is also possible through this evening,
mainly due to increased soil moisture from recent rainfall
events. Could see localized additional rainfall amounts up to
1-2 inches, but most locations will see less than that.
Additional isolated to scattered showers and storms are
expected on Tuesday, ending from west to east in the
afternoon/evening.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 233 PM CDT Mon May 13 2024
Tuesday night and Wednesday will be dry for the most part, then
models show additional rounds of upper level energy bringing
rain chances Wednesday night into Sunday. There is a high
degrees of variability in guidance, which lowers confidence,
but the best chances for rain are Wednesday night into Thursday
at 50-70%.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1229 PM CDT Mon May 13 2024
Additional scattered showers and storms are possible this
afternoon and evening. Rain should clear out late this evening
into tonight, but low level moisture will increase and lead to
MVFR to IFR ceilings by late tonight. Additional scattered
showers and possibly thunderstorms are expected Tuesday, with
the greatest chances at KSGF and KBBG.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, May 13, 1:29 PM CST, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
229 PM CDT Mon May 13 2024
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
229 PM CDT Mon May 13 2024
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited hail risk.
Limited thunderstorm wind damage risk.
Significant lightning risk.
Limited excessive rainfall risk
DISCUSSION...
Showers and thunderstorms will continue to be possible through
this evening. Lightning will be the main risk. Very localized
excessive rainfall will be possible. A few strong storms may be
capable of 1 inch hail and 60 miles per hour wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Chances for non-severe thunderstorms return on Tuesday,
particularly east of Springfield. Additional thunderstorm chances
are possible late in the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
In the hours before
Local storm report, May 13, 1:21 PM CST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
221 PM CDT Mon May 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM Tornado 2 S Lowry City 38.11N 93.73W
05/07/2024 St. Clair MO NWS Storm Survey
NWS Storm Survey finds a short lived tornado
touched down in this location where trees
were downed in multiple directions. Maximum
winds were 70-75 mph in this EF-0 tornado.
Note that the storm continued to produce
non-tornadic wind damage as it moved east of
Highway 13.
&&
TitusEvent by event
1 tornado, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Tornado, Taney
- When
- May 13, 2:39 PM CST to 2:41 PM CST
- Where
- Taney County, 3.23 mi NNE of Ridgedale to 3.63 mi SSE of Hollister
- Rating
- EF0
- Path length
- 1.23 mi
- Path width
- 50 yd
- Injuries
- 0 direct, 1 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 36.560, -93.220
A brief EF-0 tornado touched down at the Payne Valley Golf Course to the southeast of Hollister in Taney County. A NWS storm survey found broken tree branches and a few small trees snapped. No damage to homes or powerlines. No direct injuries due to the tornado. Maximum winds estimated at 70 mph, with a path length of 1.23 miles and a width of 50 yards.
Thunderstorm Wind, Ozark
- When
- May 13, 5:22 PM CST
- Where
- Ozark County, 4.65 mi WSW of Mammoth
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.510, -92.480
Tree limbs broken and shingles blown off a home four miles north of Three Brothers in Ozark County.
Heavy Rain, Greene
- When
- May 13, 7:30 PM CST
- Where
- Greene County, 2.75 mi E of Battlefield
- Reported by
- Mesonet
- Coordinates
- 37.120, -93.330
Rainfall of 2.25 inches was reported as the three hour total.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, May 13, 20241 death · 2 injured · $167,000 · EF1 · 21 events
- Tornadoes and Damaging Winds in Mississippi, May 13, 20242 injured · $3.2 million · EF1 · 28 events
- Tornado and Hail in Texas, May 13, 20242 injured · $378,000 · EF1 · 21 events
- Damaging Winds in Idaho, May 13, 2024$12,000 · 70 kt wind · 31 events
- Hail and Damaging Winds in Texas, May 13, 2024$17,000 · 3 in hail · 21 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 13, 202454 kt wind · 21 events
- Flash Flooding and Hail in Alabama, May 13, 20241.75 in hail · 19 events
- Tornado and Hail in Oklahoma, May 13, 2024$20,000 · EF0 · 2 events
- Tornado and Damaging Winds in Florida, May 13 to 14, 2024$3,000 · 54 kt wind · 10 events
- Hail and Damaging Winds in Texas, May 13, 20242.75 in hail · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 13 to 16, 20247 events
- Flash Flood and Flooding in Illinois, May 13, 202450 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1167095, 1167091, 1175220.